Alert archive / Alabama / River Flood Advisories in 2019
River Flood Advisory 21, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Jan 20, 2019, 12:33 AM CST for Lauderdale County, Alabama; Lawrence County, Tennessee. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2019, 12:33 AM CST (06:33 UTC)
- Expired
- Jan 20, 2019, 10:10 AM CST
- In force
- 10 hr
- Issued by
- NWS Nashville, TN
Counties Lauderdale County, AL, Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 132 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal Creek near Iron City (IRCT1).
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03588500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
910 WGUS84 KOHX 200633 FLSOHX Flood Advisory National Weather Service Nashville TN 1233 AM CST Sun Jan 20 2019 ...The National Weather Service in Nashville, Tn has issued a flood advisory for the following rivers in middle Alabama...Tennessee... Shoal Creek Near Iron City affecting Lauderdale and Lawrence Counties .Recent heavy rains have caused rises along the creek near Iron City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to noaa weather radio or other local media for further information from the National Weather Service. && ALC077-TNC099-201833- /O.NEW.KOHX.FL.Y.0021.190120T0633Z-190121T1831Z/ /IRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1233 AM CST Sun Jan 20 2019 The National Weather Service in Nashville, Tn has issued a * Flood Advisory for The Shoal Creek Near Iron City * At 11PM Saturday the stage was 11.0 feet...and slowly rising. * Flood stage is 14.0 feet. * The river will rise to near 11.9 feet this morning. $$
1 follow-up statement
737 WGUS84 KOHX 201610 FLSOHX Flood Advisory National Weather Service Nashville TN 1010 AM CST Sun Jan 20 2019 ...The flood advisory is cancelled for the Shoal Creek... Shoal Creek Near Iron City affecting Lauderdale and Lawrence Counties . Shoal Creek has fallen below action stage and will continue to fall. Therfore, the flood advisory has been cancelled. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to noaa weather radio or other local media for further information from the National Weather Service. && ALC077-TNC099-201640- /O.CAN.KOHX.FL.Y.0021.000000T0000Z-190120T1610Z/ /IRCT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1010 AM CST Sun Jan 20 2019 The Flood Advisory is cancelled for The Shoal Creek Near Iron City * At 09AM Sunday the stage was 7.7 feet. * Flood stage is 14.0 feet. * The river will continue to fall to near 3.9 feet by tomorrow morning. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Jan 19, 10:31 PM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Jan 19, 10:31 PM CST, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1031 PM CST Sat Jan 19 2019 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... Evening forecast is in fine shape at this time. We will issue updates to adjust hourly trends as precip changes over to snow. Deformation band snow has been spreading into our northwest counties over the past couple of hours, just now moving into Nashville. We continue to look for greatest accumulation (1 to locally 2 inches) in the northwest where a Winter Wx Advisory is in place. Elsewhere, the trailing edge of the snow band will deposit a slushy coating, less than 1 inch. Far southern areas may only have flurries. Still, we are concerned about some travel issues late tonight through Sunday morning as temperatures plummet through the 20s. On the plus side, gusty northwest winds will help dry up some of the moisture. Sunday morning wind chills will be in the single digits and teens. Some sunshine will help improve any road issues by midday Sunday. But air temperatures will struggle with sub-freezing highs for many areas. && .AVIATION... 06Z TAF DISCUSSION. BNA/MQY/CKV/MQY...Snow is ongoing in parts of Middle Tennessee, mainly north of I-40. Fortunately for us, the heaviest snowfall has stayed north of the KY/TN border, although CKV has carried its share of low vsby's the last few hours. Look for the snow to taper off west of the Cumberland Plateau after midnight, with CSV not clearing out until closer to 12Z. Ceilings will remain MVFR until tomorrow morning -- IFR/LIFR at CSV -- with winds remaining brisk throughout the day Sunday. && .OHX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 3 AM CST Sunday for Montgomery- Stewart. && DISCUSSION......13 AVIATION........08
Hazardous weather outlook, Jan 19, 10:50 PM CST, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1050 PM CST Sat Jan 19 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-210500- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1050 PM CST Sat Jan 19 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Tonight Snow showers will produce accumulations from a dusting south to one inch north of I-40. The northwest has potential for up to 2 inches. Wind gusts around 40 mph will occur. Wind chill values will drop to the single digits and teens. .DAYS TWO THROUGH SEVEN...Sunday through Friday Snow showers are possible Wednesday night, and again of Friday. Accumulation amounts are uncertain at this time. .SPOTTER INFORMATION STATEMENT... Snow accumulation reports would be appreciated. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 8:38 PM CST | River Flood Warning | OHX | Maury | 57 hr |
| Jan 19, 8:38 PM CST | River Flood Warning | OHX | Hickman | 36 hr |
| Jan 19, 8:40 PM CST | River Flood Warning | OHX | Perry | 12 hr |
| Jan 20, 12:36 AM CST | River Flood Advisory | OHX | Davidson | 63 hr |
| Jan 20, 12:41 AM CST | River Flood Advisory | OHX | Davidson | 67 hr |
| Jan 20, 12:50 AM CST | River Flood Advisory | OHX | Wilson | 43 hr |
| Jan 20, 12:57 AM CST | River Flood Advisory | OHX | Davidson, Williamson | 11 hr |
| Jan 20, 3:36 AM CST | River Flood Advisory | OHX | Giles | 11 hr |
| Jan 20, 12:15 PM CST | River Flood Advisory | OHX | Perry | 9 hr |
Nearby
River Flood Advisories in Alabama, 2019River Flood Advisories in Tennessee, 2019Every river flood advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.